A: Never take drugs to artificially lower your cholesterol. Yes high cholesterol can be a sign that you something going wrong in your arteries. You do not have a simvastain deficiency. No cholesterol lowering drug has ever been shown to help women, not once. The piddly little one percent benefit only shows up in men under the age of 50. Please spend some time on this website, www.spacedoc.net. Read some of the horror stories about memory loss, permanent disability, dementia, aggression, depression, fatigue, neropathy, muscle damage including the heart muscle, immune system suppression (can lead to cancer),insomnia, lack of libido.
Eating oatmeal is worthless. Your body just compensates by making more and recycling present body stores. Cholesterol is that important. You will live longer with high cholesterol than with low cholesterol.
Pharmacist who’s life was almost ruined by Lipitor
Q: Can I be experiencing the feeling of leg tiredness and heaviness due to taking the medication Simvastatin?
A: check this drugscom
Q: Has anyone taken the high cholesterol medication simvastatin?Really need help with this one!!!!!!!!!!!!?
My 45 year old husbands cholesterol was 333. He wanted to try to lower is cholesterol with diet and exercise. The doctor told him no his number was to high, and he was considered stroke level. Doctor put him on vitoryn, lowered him down to 187, but he had an elevated kidney reading, so they switched him to simvastatin, 25mg, cholesterol went back up to 255, so the increased the dosage to 40mg. Problem is my husband hates it. I am watching what was normally an active man, become lazier and lazier. He is so tired all the time, he mentioned it to the doctor, and he said it doesn’t make you tired, but when I google it, fatique is listed as a side effect. He is also complaining about an extreme increase in his appetite, but once again the research I have done says decrease in appetite. It is getting to the point that he is really considering not taking the medication anymore. Is it possible to lower cholesterol without drugs, or are his symptoms unrelated?
A: To help your husband you need first of all to follow your doctors instructions, secondly, become an atherosclerosis and cholesterol expert. You can start by reading publications at the National Heart, Lung and Blood Institute at nhlbi.nih.gov If you are not happy with your Doctor, switch to a Cardiologist at a major University Hospital.
Q: What is the duration of cholesterol medication therapy?
I am taking the cholesterol medication, simvastatin. I don’t want to take this forever. However, I can find no information on how long this therapy should last.
A: it really depends on how high your cholesterol is, your goal, and your ability to manage your cholesterol with diet and excercise. for many people it is lifelong, for other people if they lose weight and watch their diet and stay below their goal without it
Q: Simvastatin and pregnancy?
I have just been diagnosed with familial hypercholesterolemia and as a result I am required to start Simvastatin medication. It is likely that I will need to stay on this for life but I am looking to start a family (I am a woman).
I understand Simvastatin can harm the foetus – are there other “statins” I could be put on during the preganancy? Any medical proffesionals advise would be appreciated.
Jimmy – Thank you, I do have familial hypercholesterolaemia
A: Sorry to be so obvious, just ask your doctor.
Q: Simvastatin and grapefruit juice?
Is there someone out there that can tell me specific details as to why one should not consume any grapefruit or grapefruit products (ie juice, etc) while taking the medication simvastatin?
A: Grapefruit products are believed to interfere with an enzyme that is used by the body to break down Zocor. This means that when taken with grapefruit products, Zocor stays in the body longer. In fact, clinical studies have shown that grapefruit juice can significantly increase the levels of Zocor in the blood. In one clinical study, levels in the blood increased by 12-fold when Zocor was taken at the same time as large quantities of grapefruit juice. Even one glass of grapefruit juice daily can significantly increase medication levels.
Q: Has anyone found there to be a difference in the medication Zocor and its generic version Simvastatin?
After switching from Zocor to the generic Simvastatin my cholesterol as well as my husband’s seem to rise and we both have had some muscle related injuries. There could be other causes of course, but I’m wondering if others have seen any differences in the brand and generic. We get them via our health carrier’s mail order plan.
My doctor prefers I stick with the brand name since he doesn’t have experience with the generic. My husband’s doctor believes there’s no difference.
A: I’ve been on the generic since it came out. No side effects, lipids unchanged.
Q: What should you do with outdated medication?
What to do with outdated simvastatin 800 mlg? Do you throw it in the dump? Dump it down the toilet? What?
A: threw the pills in the toilet so a child will not get into it and threw the bottle in the trash. I never brought the medicines back to the store. never heard that before
Q: I tend to feel worse after taking my heart medication, is this normal?
Ramipril, Warfarin, Carvedilol, Simvastatin.
The warfarin is definitrely in the expected control range.
From 1 to 3 hours after meds I feel much weaker. Less inclided to stand up.
Generally more grotty.
A: In what way are you feeling worse? How long after taking these medications do you feel worse? Add more detail please.
It could be the Carvedilol (beta-blocker), sometimes if the dose is too high it can cause you to feel sluggish and generally unwell. See your GP and explain to him how you feel.
Q: Should I stop taking Simvastatin if I am doing diet and exercise daily?
My cholesterol is 160 with the med. It was 220 before I started diet/exercise/medication.
A: I would be worried if my cholesterol were below 300.
I would never ever take any statin to lower cholesterol even if I did believe that high cholesterol was bad.
Statins are dangerous. They have many nasty side effects, including memory loss which the drug companies won’t tell you.
Google “statin memory loss” and you will get 100000+ hits. Looks like a possible side effect to me.
Q: anyone taking thyroid and cholesterol medications? Levothyroxine and Simvastatin?
Wondering about the side effects and the drug’s effects on current medication for arrymthmia, beta blockers
A: Yep, take simvastatin and you will add drugs for muscle pain, joint pain, depression, stomach, sleep, sugar, FATIGUE, memory, tingling. Did you know that no study has ever shown any benefit for women? I bet you thyroid was not abnormal, just on the “low side”.
Pharmacist who’s life was almost ruined by Lipitor (Zocor first)
Q: Is erectile dysfunction a side effect of taking cholesterol lowering medication?
I’m taking 40mg of Zocor (Simvastatin) daily.
A: Read about Zocor side effects here:
Q: Grapefruit and medication question?
I take several medications, citalopram, lisinopril, and I just started taking simvastatin.
I just ate a grapefruit and noticed realized that there are some medications that can interact with grapefruits.
I only ate one but I am paranoid that something will happen to me. Should I call my doctor or just ride it out and not eat any grapefruits anymore?
A: No need to be paranoid. If you feel ok then you are ok. Grapefruit can make some meds over or under perform. It isn’t likely to cause major disruption from a single grapefruit. Generally it is the juice that causes the most problem.
Q: I was recently diagnosed with type 2 diabetes, i have to start my new medication today…?
i was wondering if it’s ok to take Lisinopril right after taking Glipizide or would I have to wait a couple hours before I take this medication. I just feel I have alot of medication to take a day. I have to take another pill @ night aswell, called Simvastatin.
A: Listen, dont listen to the poeple here, they dont know, they give bad advice most the time. Dangerous advice.
Heres what you need to do:
Either call your doctor and ask him, or call your pharmacist and ask him. Your pharmacist should have told you if any medications shouldnt be mixed or if any medications should not be taken at the same time. Check with one of them.
Q: is this medication compatable?
I am a diabetic type 2 i take aspirin simvastatin and metrofmin for my condition, i am 28 yrs old and suffer from bad heart palpitations, fatigue, and stress. the doctor has given me propranalol to control it. is this ok to take with aspirin and other diabetic medication, the doctor just doesn’t care just wanted me out asap! want some secondary advice?
A: Yes, there is no interaction between this combination of drugs.